Get your Health question answered in 3 easy steps

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for acute urticaria caused after taking Ornidazole

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Wed, 13 Aug 2014 in Medicines and Side Effects
Question: I had watery stool and when consulted the doc prescribed me Ornidazole. With just two course of tablets (one each morning and night), I developed severe rashes all over the body, elevated temp around the rash areas and itching for the past two days. Another doc prescribed me to take Allegra 180 mg for 5 days or until SOS which I am doing now. Allegra seem to keep the allergy under control for about 10 hours, but again the rashes appear at the end of 10 hours which coincides with the next course of tablet. I have to travel in a day and I am wondering any other medicine could be useful for fixing this problem.
doctor
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer:
you are having urticaria

Detailed Answer:
Hi,
Thanks for writing to us.
You seem to be having acute urticaria. In your case there could be two incriminating factors for the onset of acute urticaria
1) it could be due to your gastrointestinal infection.
2) it could be drug induced ie due to ornidazole.

Had you been my patient, I would have continued allegra 180 mg once daily to be had in morning and started levecetirizine monteleukast combination( montair lc/levosiz m/teczine m) in evening. This would yield better control of urticaria. The medicines should be taken for fifteen days atleast and then the drugs can be tapered off slowly as per the response. Also I would have discontinued ornidazole and would have started any other antibiotic.
You may let your physician know about your urticaria and get ornidazole replaced.
Hope this helped.
Take care
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Kalpana Pathak 36 minutes later
Thanks very much doctor. So for next 14 days, I will take allegra 180 mg in the morning and levecetirizine monteleukast (what's the dosage I should take and what concentration) in the evening. Is there any food I should avoid due to this medication regime and will there be a problem for taking this medicine for such a long time, in terms of side reactions (problem to kidneys, ulceration and so on...and should I also take a multi-vitamin along with it). The root cause of the problem watery stool stopped within a day after taking just one tablet of Depental tablet. so, I do not think I have an ongoing gastro intestinal infection and my stool is normal from yesterday onwards. Kindly reply.
doctor
Answered by Dr. Kalpana Pathak 57 minutes later
Brief Answer:
details below.

Detailed Answer:
Hi,
Thanks for writing back.
Take levocetirizne(5mg) and monteleukast(10 mg) combination.
No multivitamin intake is required. Anti allergics are quite safe and usually can be given for months without any side effect.
As such sour fermented foods like idlis/dosa/dhoklas etc, sauces, XXXXXXX pickles,sea foods,mushrooms can cause urticaria. So these should be avoided.
As the diarrohoea has improved, I guess antidiarrhoeals or antibiotics have already been discontinued.
Hope this helped

Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Kalpana Pathak 3 hours later
Thanks very much doctor. Your advice is spot on. I will avoid the foods mentioned in your response, even though dosa / idli etc are like oxygen to South Indians like us :) I am extremely impressed with your expertise and timely responses. Since you are a practicing dermatologist, I also wanted to get your advice on the thin black patch on the back of my shoulder which has been there for several years. It is spread approx 30-40% of the area at the back of my shoulder. Other than the discolouration in this area (pigmentation) and excess hair growth that arises only in this pigmented area, I do not have any pain or any other physiological issues. Given that this pigmentation has been there for several years, can this be treated now and if so, some skin creams / medicine could be tried? Since I travel overseas quite a lot and love to swim in the pools in hotels I stay, this pigmentation is making me bit shy to expose this part of skin when the rest of the back of my shoulder is fair and hairless. Many thanks in advance for your time and help.
doctor
Answered by Dr. Kalpana Pathak 42 hours later
Brief Answer:
It could be a becker's nevus

Detailed Answer:
Hi,
Thanks for writing back.
From the description, your dark pigmented lesion could be a becker's nevus.
The nevus usually arises in adolscence as a light brown or slate gray pigmentation. With time, the overlying skin may show textural changes, increased hair growth and acne lesions.
I would need a pic of your lesion to confirm my diagnosis.Please upload the same by clicking on upload report/image icon which is on right side of query page.
If its becker's nevus, no topical creams or medicines would work. Becker's nevus can only be treated by laser sessions.
Upload the pic so that we can take this discussion further.
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Teczine

doctor1 MD

Dear mam, Thanks for your prompt response. 1. Above and below nipple. near shoulder and elbow of left side. 2. My mother having Wheezing when Dhoop smoke and allergic rhinitis . 3. Since XXXXXXX weather is too cold head bath taking every three to...

doctor1 MD

My wise has a small patch which seems to be due to insect bite can you please help ?

doctor1 MD

doctor, these days I have observed that I feel that something keeps moving all over my body. I feel like a small ant or something as small as a small ant keeps moving on my head, face, back but I have checked it so many times, nothing will be...